Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 147, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 20, 2014, 2:56 PM CDT for Henry County, Houston County, Alabama. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2014, 2:56 PM CDT (19:56 UTC)
- Expired
- Jun 20, 2014, 3:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Henry County, AL, Houston County, AL
The radar
The Ft Rucker radar (KEOX), 28 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 3:05 PM CDT | TSTM WND DMG | Webb, AL | TREE DOWN IN WEBB NEAR SR-52. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
780 WUUS52 KTAE 201956 SVRTAE ALC067-069-202030- /O.NEW.KTAE.SV.W.0147.140620T1956Z-140620T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 256 PM CDT FRI JUN 20 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL HENRY COUNTY IN SOUTHEAST ALABAMA... NORTH CENTRAL HOUSTON COUNTY IN SOUTHEAST ALABAMA... THIS INCLUDES THE CITY OF DOTHAN... * UNTIL 330 PM CDT * AT 255 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WEBB...AND MOVING SOUTHWEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KINSEY AND COWARTS PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3132 8513 3113 8528 3124 8548 3136 8531 TIME...MOT...LOC 1957Z 038DEG 11KT 3129 8529 $$ 42-DVD
1 follow-up statement
170 WWUS52 KTAE 202010 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 410 PM EDT FRI JUN 20 2014 ALC067-202021- /O.CAN.KTAE.SV.W.0147.000000T0000Z-140620T2030Z/ HENRY AL- 310 PM CDT FRI JUN 20 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HENRY COUNTY IS CANCELLED... LAT...LON 3131 8514 3113 8528 3124 8548 3132 8537 TIME...MOT...LOC 2011Z 037DEG 24KT 3119 8536 $$ ALC069-202030- /O.CON.KTAE.SV.W.0147.000000T0000Z-140620T2030Z/ HOUSTON AL- 310 PM CDT FRI JUN 20 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR NORTH CENTRAL HOUSTON COUNTY... AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SMYRNA...OR NEAR DOTHAN...MOVING SOUTHWEST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARDILLA PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3131 8514 3113 8528 3124 8548 3132 8537 TIME...MOT...LOC 2011Z 037DEG 24KT 3119 8536 $$ 42-DVD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:26 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 20, 1:26 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 226 PM EDT Fri Jun 20 2014 .Near Term [Through Tonight]... With little in the way of synoptic scale systems to discuss locally other than the typical summertime ridging, isolated to scattered areas of seasonal summertime convection will diminish rapidly this evening. Mostly clear to partly cloudy skies are expected overnight with seasonably muggy low temperatures. .Short Term [Tonight Through Sunday]... Upper ridge will continue to influence the weather across the region through Saturday, before weakening on Sunday. Other than a weak surface trough across south-central Georgia on Saturday, there will be little in the way of synoptic forcing, with the seabreeze being the primary driver of convection. Forecast PoPs will be slightly below the seabreeze climo PoPs given the influence of the upper ridge. With the slightly below climo coverage of rain for Saturday, temperatures will continue to be hot, with highs in the mid to upper 90s. Should see an increase in coverage on Sunday as a weak upper trough approaches from the west. This will help to spark convection along the seabreeze as well as the lingering surface trough, so have increased PoPs over Saturday's values. With the increase coverage, temperatures should be a bit lower as well, with highs in the lower to mid 90s. .Long Term [Sunday Night Through Friday]... Lingering surface trough coupled with weak troughiness aloft will keep climo or above rain chances in the forecast through early next week. This will also push temperatures back down into the lower 90s (near normal for late June). Guidance diverges by mid to late week with the GFS bringing moisture northward from the deep tropics. Recent performance of GFS in the tropics makes this a bit dubious, especially without support from the ECMWF, so will show a bit of a decrease in PoPs towards the end of the week, supported by the ECMWF idea of an increase in upper ridging. && .Aviation... [Through 18Z Saturday] Isolated to scattered areas of convection are expected through this evening with convection rapidly diminishing after sunset. Winds will be light outside of convection. VFR conditions are expected to prevail outside of convection. && .Marine... Westerly to southwesterly winds are forecast to continue over the coastal waters into next week as the subtropical ridge axis remains south of the waters. Winds may occasionally approach exercise caution levels over the weekend as a surface trough drops south towards the Gulf Coast. However, conditions are expected to remain below headline criteria. && .Fire Weather... Relative humidity values are expected to remain above critical levels for the next several days with gradually increasing rain chances for the latter half of the weekend and continuing into the next work week. && .Hydrology... Rainfall totals for the next week will be around 1- 2 inches across the area. With all rivers below bank full stage, this rainfall is not expected to cause significant rises on area rivers. && .Preliminary Point Temps/PoPs... Tallahassee 72 96 73 93 73 / 20 40 20 50 30 Panama City 76 91 78 90 76 / 10 40 20 30 20 Dothan 73 96 73 95 74 / 10 30 30 40 30 Albany 72 97 73 95 74 / 20 30 30 40 30 Valdosta 71 95 72 93 72 / 20 30 30 40 30 Cross City 72 93 73 92 71 / 20 40 20 40 20 Apalachicola 75 90 78 89 76 / 10 30 10 30 10 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...CAMP LONG TERM...CAMP AVIATION...DVD MARINE...CAMP FIRE WEATHER...DVD HYDROLOGY...BOLDEN
In the hours before
Local storm report, Jun 20, 2:26 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
326 PM EDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND DMG 3 NW PUTNEY 31.51N 84.13W
06/20/2014 DOUGHERTY GA BROADCAST MEDIA
TREES DOWN ON RADIUM SPRINGS ROAD AND MOCKINGBIRD LANE.
&&
GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:52 PM CDT | Severe Thunderstorm Warning | TAE | Houston | 38 min |
| Jun 20, 3:39 PM CDT | Severe Thunderstorm Warning | TAE | Geneva | 51 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.